Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 110, NWS Jackson, MS

October 19, 2006Concordia Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Oct 19, 2006, 7:21 AM CDT for Concordia Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 7:21 AM CDT (12:21 UTC)
Expired
Oct 19, 2006, 8:00 AM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Concordia Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 19, 6:31 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 191221
TORJAN
LAC029-191300-
/O.NEW.KJAN.TO.W.0110.061019T1221Z-061019T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 800 AM CDT

* AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME    
  NORTHERN AVOYELLES PARISH...OR ABOUT 10 MILES NORTH OF             
  BORDELONVILLE...MOVING EAST AT 30 MPH.

* THE TORNADO IS WILL BE NEAR...
  RURAL SOUTHERN CONCORDIA PARISH

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3137 9184 3128 9183 3120 9168 3123 9164
      3129 9163 3130 9153 3141 9157 3153 9150

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 191239
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 AM CDT THU OCT 19 2006

LAC029-191300-
/O.CON.KJAN.TO.W.0110.000000T0000Z-061019T1300Z/
CONCORDIA LA-
739 AM CDT THU OCT 19 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR CONCORDIA
PARISH...

AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER CONCORDIA
PARISH...OR ABOUT 21 MILES NORTHEAST OF BORDELONVILLE...MOVING EAST
AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL CONCORDIA PARISH AT 750 AM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3137 9184 3128 9183 3120 9168 3123 9164
      3129 9163 3130 9153 3141 9157 3153 9150

$$

CAW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 19, 3:56 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 19, 3:56 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT THU OCT 19 2006

...ANOTHER VERY RAINY DAY ON TAP...

.SHORT TERM...JUST AS THE AREA IS TRYING TO RECOVER AND DRY UP SOME
FROM THE MON HEAVY RAIN/SEVERE WEATHER EVENT WE ARE IN LINE FOR
ANOTHER BOUT OF HEAVY RAIN AND POSSIBLY A FEW STRONG TO SEVERE
STORMS. LIGHT RAIN HAS OCCURRED OVER JUST ABOUT THE ENTIRE CWA MOST
OF THE NIGHT BUT WITH THE LL STILL FAIRLY DRY EARLY IN THE NIGHT IT
TOOK A WHILE TO GET MOST PLACES TO MEASURE. THIS DOES NOT SEEM TO BE
THE PROBLEM AS MUCH NOW AS THE COLUMN CONTINUES TO MOISTEN UP AND
PWS IN EXCESS OF 2 IS RIGHT ON THE DOORSTEP.

BY SUNRISE THERE SHOULD BE A RATHER LARGE AREA OF SHRA AND EMBEDDED
TSRA OVER CNTRL/NERN LA AND WRN MS. GFS IS INDICATED VERY STRONG
ISENTROPIC LIFT OVER THAT AREA B/T 6 AND 12Z THIS MORNING AND
LOOKING AT 7Z RADAR IT IS LINING UP WELL WITH THE GFS. WITH PWS OF
UP TO 2.5 INCHES EXPECTED TO MOVE IN OVER IN THE SRN HALF OF THE CWA
HEAVY RAIN IS ONCE AGAIN A PROBLEM. THE FORCING ALOFT IS NOT NEARLY
AS GREAT AS MON BUT THERE WILL BE MORE THAN ENOUGH IN PLACE. WITH SUCH
HIGH MOISTURE CONTENT SHRA AND ESPECIALLY TSRA WILL BE VERY
EFFICIENT RAIN PRODUCERS WITH NERN LA AND WRN MS SEEING ANYWHERE
FROM 6 TO AS MUCH AS 10 INCHES IT WONT TAKE TOO MUCH TO EXACERBATE
THE SITUATION. FFA IS ALREADY IN PLACE FOR OUR WRN AND SWRN ZONES
TILL 1PM BUT AM GOING TO EXPAND THE WATCH ANOTHER TIER OF
COUNTIES/PARISHES NORTH. THESE AREAS CANT HANDLE ANOTHER 2 INCHES
OF RAIN AND WITH THE ISENTROPIC FIELDS AND CURRENT RADAR TRENDS BOTH
SUGGESTING HEAVY RAIN COULD LINE UP A LITTLE FURTHER NORTH SEE NO
REASON TO BE CUTE AND KEEP THIS AREA OUT.

AS FOR THE SEVERE THREAT LOOKS VERY MINIMAL AT THIS TIME. LAPSE
RATES CONTINUE TO BE LAME. THERE IS SOME LOWER 70 DEWPOINTS AND THIS
WILL AT LEAST LEAD TO SOME LIMITED INSTABILITY IN THE SOUTHEAST WITH
MLCAPES OF 600-900J/KG. GFS AND NAM BOTH SHOW THE LL WIND FIELDS
RESPONDING AS A SFC LOW DEEPENS IN SRN LA WITH 0-1KM SHEAR OF
25-30KTS. LOOKING AT SOME OTHER WIND FIELDS 2-8KM...H7 AND H5 IT
APPEARS THAT THERE COULD BE A MODE PROBLEM. THAT SAID IF ANY STORMS
CAN DEVELOP OUT AHEAD OF THE MAIN BATCH OF ACTIVITY WE COULD SEE A
FEW ISOLATED SEVERE. ONCE AGAIN THE MAIN PROBLEM COULD BE LOW TOPPED
HYBRID TYPE SUPERCELLS CAPABLE OF PRODUCING QUICK SPIN UP
TORNADOES. THE MAIN AREA THAT IS OF CONCERN IS ACROSS THE
SOUTHEAST...MAINLY SOUTH OF A LINE FROM BROOKHAVEN TO MERIDIAN.

FRONT WILL BE THROUGH MOST OF THE AREA BY EARLY EVENING. PRECIP WILL
END FROM W TO E AND BY MIDNIGHT MOST OF THE AREA SHOULD BE
DONE...EXCEPTION COULD BE THE NE WHERE LIGHT SHRA MAY CONTINUE FOR A
FEW MORE HRS. COOLER AND DRIER AIR WILL ALREADY BE ADVECTING IN AND
CLOUDS WILL START TO CLEAR FROM NW TO SE. BY SUNRISE MOSTLY CLEAR
SKIES SHOULD BE OVER MOST OF THE AREA. WITH WINDS EXPECTED TO BE IN
THE 5-10 MPH RANGE ALL NIGHT MORNING LOWS WILL BE A PRODUCT OF CAA
MORE SO THAN RADIATIONAL COOLING AS WAS THE CASE LAST FRI.  THIS
AIRMASS IS NOT NEARLY AS COOL AND WITH GUI GENERALLY GOING WITH MID
TO UPPER 40S EVERYWHERE EXCEPT FOR LOWER 50S IN THE SERN 3RD IT
LOOKS PRETTY GOOD.

FRI WILL BE A QUIET AND COOLER DAY. THERE SHOULD BE NO CLOUDS AND
WITH H925 TEMPS OF 8-10C MID 60S TO LOWER 70S LOOK PRETTY GOOD AND
WILL NOT DEVIATE FROM MAV. /CAB/

.LONG TERM...PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED
WITH A FROPA EVERY 2-3 DAYS. EACH FRONT WILL BRING A SHOT OF PRECIP
FOLLOWED BY A COOLER AND DRIER AIRMASS.

FRI NIGHT INTO SAT AFTERNOON...THE COOL/DRY AIRMASS WILL BE IN
CONTROL AND TEMPS WILL BE THE MAIN ISSUE. GUID SEEMED TO BE RIGHT ON
AND NO ADJ WERE MADE. RETURN FLOW AND ISENTROPIC LIFT WILL BEGIN SAT
EVENING AS THE EFFECTS OF THE NEXT LONG WAVE TROUGH ARE FELT. WITH
THE DRY AIR IN PLACE...MOISTENING WILL HAVE TO OCCUR FIRST BEFORE
PRECIP CAN BREAK OUT. THE ISENTROPIC ASCENT DOES INCREASE TOWARD
MORNING AND SOME LIGHT PRECIP SHOULD BREAK OUT. THE BEST LIFT WILL
COME FROM COOLING ALOFT WHICH WILL ALLOW FOR THE THETA SFCS TO RISE
A GOOD BIT HELPING TO SQUEEZE OUT PRECIP. CONFIDENCE IN MEASURING
PRECIP FOR THIS SAT NIGHT/SUN TIME FRAME IS NOT REAL HIGH AND WILL
JUST FOLLOW THE LATEST GUID FOR POPS. INSTABILITY WILL BE VERY
LIMITED AND HAVE ONLY MENTIONED ISO THUNDER ALONG AND S OF I-20 AND
THAT MAY BE PUSHING IT.

SIGNIFICANT COLD FRONT MOVES INTO AND THROUGH THE CWA SUN NIGHT. ALL
INDICATIONS ARE THAT THIS WILL BE ANOTHER ANOMALOUS AIRMASS. LATEST
NORMALIZED ANOMALIES ARE NOT IN...BUT JUST FROM THE LOOK OF
THINGS...WE SHOULD SEE ANOTHER RUN OF 4-5 STANDARD DEVIATIONS BELOW
NORMS. THIS TYPICALLY WOULD BE SOME 15 DEGREES BELOW CLIMO
TEMPS...BUT I WILL STAY CONSERVATIVE AT THIS POINT. WILL CONTINUE
THE TREND OF CUTTING GUID 3 TO 5 DEGREES. IF THINGS WORK OUT JUST
RIGHT...TUE MORNING COULD BE QUITE FROSTY WITH SOME LOCATIONS
REACHING FREEZING. STILL SEVERAL DAYS AWAY AND TRENDING THAT WAY IS
GOOD FOR NOW.

WE COULD SEE OUR NEXT SYSTEM BETWEEN WED-FRI...WHICH FITS THE
PROGRESSION OF SYSTEMS...AND WILL JUST FOLLOW THE LATEST GFS
GUIDANCE FOR TEMPS/POPS. I DID CUT POPS ACROSS THE E HALF TUE NIGHT
DUE TO THE FACT THAT SUCH A DRY AIRMASS WILL BE IN PLACE...TIME WILL
BE NEEDED TO MOISTEN IT UP.  /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  48  67  44 / 100  12   0   0
MERIDIAN      76  49  68  39 /  98  15   2   0
VICKSBURG     70  47  69  43 / 100  10   0   0
HATTIESBURG   81  53  69  44 / 100  14   3   0
NATCHEZ       71  48  68  45 / 100   8   0   0
GREENVILLE    66  45  67  42 /  97  13   0   0
GREENWOOD     67  45  67  41 /  96  19   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ047-
     MSZ053-MSZ054-MSZ059-MSZ060-MSZ061-MSZ062.

     FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ035-
     MSZ036-MSZ040-MSZ041-MSZ042-MSZ043-MSZ048-MSZ049.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007-
     LAZ008-LAZ009.

AR...NONE.
&&

SHORT TERM: CAB
LONG TERM: CME
Hazardous weather outlook, Oct 19, 4:23 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT THU OCT 19 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
200923-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
423 AM CDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE
OUTLOOK AREA TODAY MAINLY SOUTH OF I 20 AHEAD OF AN APPROACHING
COLD FRONT. THE AREA OF GREATEST CONCERN WILL BE ALONG AND SOUTH
OF A LINE FROM NATCHEZ TO MERIDIAN WHERE THE GREATEST INSTABILITY
WILL SET UP. THE MAIN RISK FROM SEVERE STORMS WILL BE DAMAGING
STRAIGHT LINE WINDS. ALSO AN ISOLATED TORNADO OR TWO CAN NOT BE
RULED OUT DUE TO THE AMOUNT OF SHEAR CLOSE TO THE GROUND.

...FLOODING...
WITH THE RETURN OF GOOD TROPICAL MOISTURE OVER THE REGION...FLASH
FLOODING WILL BE POSSIBLE AGAIN ACROSS PORTIONS OF NORTHEAST
LOUISIANA AS WELL AS PORTIONS OF WEST AND CENTRAL MISSISSIPPI.
LOCALLY HEAVY RAINS WILL BE POSSIBLE ACROSS AREAS GENERALLY ALONG
AND SOUTH OF A LINE FROM BASTROP TO GREENWOOD TO COLUMBUS.
RAINFALL AMOUNTS TO 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
LEADING TO FLASH FLOODING WILL BE POSSIBLE ALONG AND SOUTHWEST OF
A LINE FROM BASTROP TO LEXINGTON TO BROOKHAVEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...COULD BE NEEDED IN SUPPORT OF
SEVERE WEATHER OPERATIONS THURSDAY. OTHERWISE...ACTIVATION SHOULD
NOT BE NEEDED THROUGH NEXT WEDNESDAY OCTOBER 25TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 10:50 PM CDTFlash Flood WarningJANCatahoula, Franklin6 hr
Oct 19, 5:29 AM CDTFlash Flood WarningJANFranklin, Richland4 hr
Oct 19, 6:42 AM CDTFlash Flood WarningJANMadison, Tensas4 hr
Oct 19, 6:59 AM CDTTornado WarningJANCatahoula35 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.